So, I post regularly on this forum but I'm feeling embarassed at the moment so I'm going for anonymity. Around this time last year I suffered an extended hypomanic episode. I'm sort of recovered. Much less depressed, no longer manic I suppose, and much less suicidal (though that comes and goes). But I am left feeling very empty. Being manic was certainly not a fun experience. My actions during that period fucked with my life. At the same time it was sort of spectacular. And here is the part that embarasses me. I miss it. I miss being manic. I DO NOT miss the suicidal depression that came with it, but the feeling of concentrated passion, the belief that I could actually do useful things in the world, the energy. I miss it. And feel like it is more sickness to miss it. I felt alive and confident in a way that I have never before felt in my life. It wasn't a full on manic episode. I didn't think I could fly or end war. I just felt together enough and charismatic enough to take on things I would never have attempted otherwise. Not extremely large things, but the small things that I always wanted to attempt but would never have thought I could. Now I just feel useless and withered. And disappointed and numb. The people who love me are happy. They think they have me back. But I think something died in me during that period. I'm not back, I'm just making a prolific attempt at recreating something that no longer exists. I want to feel alive again. I'm toying with the idea of trying drugs, legal and illegal, that I never thought I would try. Anything to feel. Part of me hopes they will push me into another hypomanic episode. A sick thought I know. I cannot imagine an entire life of this. I feel like a paper cutout of the real thing. Has anyone every felt anything like this? It reminds me of this quote by Ernest Hemingway about his experience with psychiatric medication, "Well, what is the sense of ruining my head and erasing my memory, which is my capital, and putting me out of business? It was a brilliant cure but we lost the patient...."